MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. SENSAR IOL; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. SENSAR IOL; INTRAOCULAR LENS
Model Number AR40E
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/14/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If implanted, give date: unknown/not provided.If explanted, give date: unknown/not provided.Telephone number: (b)(6).The device is not returned; therefore, a failure analysis of the complaint device cannot be completed.A review of the device record and complaint trending for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that there are two techno vigilance notifications.In both cases, the supplier collects the materials and sends them to the manufacturer for analysis, after the analysis we receive the feedback.If it is found that there really was a manufacturing defect, the supplier sends a return note referring to the supplies, generating a credit for the hospital, "lens with a crack".No other information was provided.This report captures event for suspect product ar40e, serial number (b)(4).The other suspect product mentioned will be captured in a separate report.
 
Additional Manufacturer Narrative
Additional information: section a2, age - 83, section a2, date of birth - (b)(6) 1939, section a3, gender - male, customer also reported that the intraocular lens (iol) was fully inserted.It required a removal and replacement due to the lens being damaged.There was a delay in treatment.The incision was enlarged.Sutures were required and medication was prescribed.Patient's initials: (b)(6), affected eye: left eye, all pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
On 27-feb-2023, the following additional information was received: section a5: ethnicity, patient is latino but not hispanic.Section a5: race, white.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Additional information: section d9.Device available for evaluation? yes.Returned to manufacturer on dec 04, 2023.Section h3.Device evaluated by manufacturer? yes.Device evaluation: the product was returned to the manufacturing site for evaluation.Visual inspection reveal that the complaint lens was observed to be coated in viscoelastic residue.The lens was cleaned, and damage on the surface and edges of the lens were observed.The lens was torn in the haptic region of the lens separating the haptic from the lens; the other haptic was damaged.The complaint issue "lens damaged" was identified during product evaluation.However, based on the complaint investigation results the complaint issue could not be confirmed to be related to the manufacturing or design process.Conclusion: as a result of the investigation there is no indication of a product quality deficiency and the reported issue could not be verified.All pertinent information available to johnson & johnson surgical vision, inc has been submitted.

Brand Name
SENSAR IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key15955132
Report Number3012236936-2022-03067
Device Sequence Number15279670
Product Code HQL
UDI-Device Identifier05050474502086
UDI-Public(01)05050474502086(17)270304
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 03/15/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberAR40E
Device Catalogue NumberAR40E00190
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/16/2022
Supplement Date Received by Manufacturer01/17/2023
02/27/2023
02/20/2024
Initial Report FDA Received Date12/09/2022
Supplement Report FDA Received Date02/16/2023
03/21/2023
03/15/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/04/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age83 YR
Patient SexMale
Patient EthnicityHispanic
Patient RaceWhite